Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 3, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 22, 2022, 2:26 PM MST for 5 counties in Arizona. It took effect at Feb 23, 2022, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 2:26 PM MST (21:26 UTC)
- In effect from
- Feb 23, 2022, 10:00 AM MST
- Expired
- Feb 23, 2022, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS75 KTWC 222126 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 226 PM MST Tue Feb 22 2022 AZZ503-504-507>509-512-513-231100- /O.NEW.KTWC.WI.Y.0003.220223T1700Z-220224T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon 226 PM MST Tue Feb 22 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson Metro Area, Upper San Pedro River Valley, Eastern Cochise County below 5000 feet, Upper Gila River Valley, Chiricahua Mountains and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...From 10 AM to 8 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong winds will produce areas of blowing dust with reduced visibilities, especially across Cochise county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
779 WWUS75 KTWC 230923 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 223 AM MST Wed Feb 23 2022 AZZ507>509-240045- /O.NEW.KTWC.DU.Y.0002.220223T1700Z-220224T0300Z/ /O.CON.KTWC.WI.Y.0003.220223T1700Z-220224T0300Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Sierra Vista, Benson, and Willcox 223 AM MST Wed Feb 23 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, expect blowing dust to reduce visibility between one quarter mile and one mile. For the Wind Advisory, expect southwest winds 30 to 35 mph with gusts 50-55 mph. * WHERE...Cochise county below 5000 feet and far southern Graham and Greenlee counties. * WHEN...From 10 AM this morning to 8 PM MST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility are likely...especially along and near the Willcox Playa and along Interstate 10 east of Willcox to the Arizona and New Mexico border. Gusty winds could blow down tree limbs and displace loose, unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ503-504-512-513-240045- /O.CON.KTWC.WI.Y.0003.220223T1700Z-220224T0300Z/ Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area- Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Nogales, Tucson, Green Valley, Vail, Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon 223 AM MST Wed Feb 23 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. The strongest winds will be in the mountains of Santa Cruz and Cochise counties, where southwest winds 30 to 40 mph with gusts to 50-55 mph are possible. * WHERE...Southern and eastern Pima county including the Tucson Metro Area, Santa Cruz county and Cochise county above 5000 feet including the Chiricahua, Dragoon and Mule Mountains. * WHEN...From 10 AM to 8 PM MST Wednesday. * IMPACTS...Gusty winds could blow down tree limbs and displace loose, unsecured objects. * ADDITIONAL DETAILS...Strong winds will produce areas of blowing dust in valley locations with reduced visibilities below a mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:38 AM MST, 10 hours 48 minutes earlier.
Area forecast discussion, Feb 22, 3:38 AM MST, 10 hours 48 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 338 AM MST Tue Feb 22 2022 .SYNOPSIS...A winter storm moving into the area will bring gusty winds through tomorrow, with a good chance of valley rain and mountain snow by late Wednesday morning or early afternoon. Significant accumulations expected in some mountain locations. Much cooler tomorrow and Thursday with temperatures remaining below average through the weekend. && .DISCUSSION...Outside of partly cloudy conditions across the east central mountains, the sky was clear across southeast Arizona at 330 am. Another round of gusty winds today out ahead of a storm system that will bring a good chance of valley rain and mountain snow to the region Wednesday into Wednesday night. Some subtle changes to QPF and snow amounts but for the most part still on track for storm total QPF ranging from .1 to .4 in valleys and up to an inch in the mountains (heavier amounts north and lighter amounts south). Snow levels around 6500 ft this evening to around 5000 to 5500 ft on Wednesday before dropping to around 4000 feet Wednesday evening. Highest snow amounts of 5 to 10 inches for the mountains around Tucson and NE into the Whites. Maintained a Winter Storm Watch for these mountain ranges. Lesser snow amounts for the southern mountain ranges. With snow levels near the valley floors a mix of rain/snow across Tucson metro with less than an inch of snow for the valleys south and east of Tucson. Rather cool tomorrow and Thursday with widespread freezing temperatures area wide overnight Thursday into Friday morning. Then a warming trend to close out the month. && .AVIATION...Valid through 23/12Z. FEW-SCT clouds at 7k-9k ft AGL and SCT clouds AOA 20k ft AGL thru 23/03Z then SCT-BKN clouds at 7k-9k AGL thru end of fcst pd mnly W-NW of KTUS. SFC wind generally less than 12 kts and SLY/SELY in direction thru 22/15Z. Increasing SFC wind aft 22/15Z, with SLY/SWLY SFC wind at 17-22 kts and gusts to near 30 kts aft 22/19Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions with slightly below normal high temperatures today will fall to well below normal tomorrow and Thursday. Breezy conditions are expected today with breezy to windy conditions tomorrow, especially east of Tucson. There will also be a chance of precipitation Tuesday night through early Thursday. Storm total valley precipitation amounts across southeast Arizona will vary between a couple of hundredths to around one-third of an inch, while mountain locations will generally receive between 0.25"-0.75" inches of precipitation. The heaviest precipitation amounts are expected from Tucson and locations to the north and northeast of Tucson. Drier conditions then return to southeast Arizona Thursday afternoon, with a strong warming trend Friday through the this weekend. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Wednesday morning through Wednesday evening for AZZ510-511-514. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:31 PM MST | Winter Weather Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.